Virginia, 2010Damaging Winds in Virginia, June 28, 2010
June 28, 2010 · NWS AKQ · 2 events in 1 county or zone
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 28, 3:31 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 28, 3:31 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT MON JUN 28 2010
.SYNOPSIS...
A COLD FRONT SLOWLY CROSSES THE AREA TONIGHT AND TUESDAY...THEN
PUSHES SOUTH OF THE LOWER NORTH CAROLINA COAST ON WEDNESDAY. HIGH
PRESSURE BUILDS INTO THE AREA FROM THE NORTH FOR THE LATTER HALF
OF THE WEEK. OVER THE WEEKEND...THE LARGE AREA OF HIGH PRESSURE
WILL BECOME CENTERED ALONG OR JUST OFF THE MID ATLANTIC COAST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RECORD BREAKING HEAT (ONCE AGAIN) AND THE SEVERE WEATHER THREAT
DOMINATE THE NEAR TERM HEADLINES. FIRST IN TERMS OF THE
RECORDS...AT THIS POINT RIC HAS ALREADY BROKEN THE DAILY MAX TEMP
RECORD WITH 102 DEGREES...SET AT 301 PM (OLD RECORD WAS 99 IN
1959). IN ADDITION...AT LEAST FOR NOW RIC STANDS TO BREAK THE
RECORD HIGH MINIMUM TEMPERATURE...AS THE LOW SO FAR FOR THE 28TH
WAS 79. HOWEVER...THERE WILL BE A CHANCE THAT THE TEMP WILL DROP
BELOW 79 BEFORE MIDNIGHT (ESPECIALLY IN TSTMS)...THEREFORE WILL
HOLD OFF ON ISSUING A RECORD EVENT REPORT UNTIL AFTER MIDNIGHT
TONIGHT. JUST FYI...RIC HAS NEVER HAD A LOW OF 80 OR GREATER IN
RECORDED HISTORY...AND IF THE 79 SHOULD STAND AS A LOW FOR
TODAY...IT WILL MARK THE FIRST TIME IT HAS HAPPENED IN JUNE...AND
THE 7TH TIME OVERALL OF SUCH OCCURRENCE. OTHERWISE...SBY HAD A LOW
OF 80F THIS MORNING...VERY WARM INDEED FOR THAT LOCATION EVEN
THOUGH RECORDS FOR HIGH MINS OR LOW MAXES ARE NOT KEPT THERE.
SBY'S HIGH FOR TODAY THUS FAR WAS 97...CLOSE TO THE RECORD OF 99
SET BACK IN 1921. ECG HAS TIED THE RECORD THUS FAR...WITH A HIGH OF
97 (LAST SET IN 2008). ORF WILL NOT BREAK THEIR RECORD OF 101F
(HIGH 97 THUS FAR AT ORF).
REGARDING THE TSTM THREAT...AND SEVERITY. SVR TSTM WATCH REMAINS
IN EFFECT UNTIL 8 PM OVER THE LWR MD ERN SHORE...AS WE CONTINUE TO
TRACK THE STORMS APPROACHING FROM NRN VA. CELLS OVERALL HAVE
EXHIBITED MINIMAL INTENSIFICATION WITH TIME...LARGELY DUE TO THE
WEAKENING LLVL MSTR CONVERGENCE E OF THE MNTNS WITH THE SW/WSW
FLOW...WITH A BIT OF AN ELEVATED CORE ~ 30KTS BTWN 850-700 MB
(FROM THE WSW). THERMODYNAMICALLY...PARAMETERS ARE AT LEAST OF
MODERATE STRENGTH...WITH MUCAPES OF 2000-2500 J/KG AND LI'S AROUND
-5C. LIMITING THE UPDRAFT STRENGTH SOMEWHAT IS THE RELATIVE WARMTH
ALOFT...HOWEVER DRY AIR AVAILABILITY ALONG WITH THOSE WINDS AROUND
30 KTS IN A DEEP LAYER (850-500 MB) WILL ALLOW FOR AN ISOLATED
DAMAGING WIND (DOWNBURST) THREAT.
OTHERWISE...CONVECTIVE POTENTIAL FOR A LARGE PTN OF THE REGION
(E/SE 2/3RDS OF THE CWA) WILL AGAIN BE MITIGATED BY THE PRE-
FRONTAL SW LLVL FLOW COMPONENT. HAVE AGAIN CAPPED POPS AT
50%...THEREBY IMPLYING SCATTERED COVERAGE. OVERNIGHT (AFTER
MIDNIGHT)... POPS ARE CONFINED IN E/SE AREAS (MAINLY E OF I-95)
CLOSER TO WHERE THE SFC FRONT IS EXPECTED TO BE PER GFS/NAM/SREF/
ECMWF MODEL CONSENSUS. MIN TEMPS GENERALLY IN THE LWR-MID 70S NW
HALF... MID-UPR 70S SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SHORT RANGE MODELS ARE FAIRLY SIMILAR IN DEPICTING THE FRONT
STALLING OUT NEAR THE CSTL VA/NC BORDER ON TUE...THEN DROPPING S
OF CAPE HATTERAS ON WED. VIGOROUS MID/UPR LVL SHORTWAVE TROUGH TO
PIVOT ACROSS THE GREAT LAKES AND FAR NERN CONUS TUE-WED...THEREIN
STRENGTHENING THE UPR LVL CONFLUENCE (JET STREAK) TO OUR N/NE AND
THUS INCREASING THE UPR DIVERGENCE AND LOW-MID LVL FGEN/QVECTOR
CONVERGENCE INTO THE FCST AREA (ALBEIT RELATIVELY WEAK). THIS WILL
MAINTAIN THE THREAT FOR MORE SHOWERS TSTMS ALONG THE FRONT...
THOUGH MORE LIKELY OVER FAR SERN/NERN NC...AS AGAIN THE GFS IS THE
OUTLIER MODEL COMPARED TO THE SREF/NAM/ECMWF WITH THE ANAFRONTAL
MSTR TOO FAR N OF THE SFC BNDRY. BASED ON THE CONSENSUS OF THE
NON-GFS RUNS...DEEP DRY AIR WILL LIKELY KEEP THE BULK OF THE
REGION DRY BOTH TUE AND WED...AT LEAST FROM THE RIC METRO AREA
NORTHWARD. COOLER AND CERTAINLY DRIER ON WED...WITH HIGHS
GENERALLY IN THE LOWER-MID 80S.
CONTINUED DRY AND A BIT MORE COOLER/DRIER IN ALL AREAS WED NIGHT
AND THU AS THE FRONT DROPS FARTHER SOUTH (IN RESPONSE OF THE
UNSEASONABLY VIGOROUS NRN STREAM SHORTWAVE). MIN TEMPS THU MORNING
WILL RANGE THROUGH THE 50S TO NEAR 60 OVER THE NW HALF...QUITE
COMFORTABLE TO WHAT WE'VE BEEN DEALING WITH FOR MOST OF JUNE. FCST
HIGHS ON THU GENERALLY AROUND 80 TO THE LOWER 80S...SUPPORTED BY
NAM LLVL THICKNESS PATTERN.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HI CONFIDENCE FOR A BRK FM THE (RECENT) HEAT THROUGH MUCH IF NOT ALL
OF THE XTNDD FCST PD. LRG SFC HI PRES WL CONT TO SETTLE (SLOLY) SE
FM THE (ERN) GREAT LAKES/OH VLY FM THU NGT...AND EVENTUALLY ENDING
UP BCMG STNRY INVOF MDATLC CST BY SUN/MON. DRY/COOLER WX XPCTD THU
NGT THROUGH FRI NGT...THEN A GRDL WRMUP FOR THE WKND. TEMPS AOB NRML
THU NGT THROUGH FRI NGT...THEN BACK TO (A CPL/FEW) DEGS F ABV NRML
DURG THE COURSE OF NEXT WKND. LO TEMPS FM THE M/U50S TO M60S THU
NGT...THEN MNLY 60S THERE AFT. HI TEMPS FM THE U70S TO M80S
FRI...MNLY IN THE 80S SAT...80S TO ARND 90 SUN...AND IN THE L90S
INLAND/80S CST FOR MON.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MOSTLY CLR SKY ERLY THIS AFTN AS FRNT REMAINS WELL TO THE W OF THE
FORECAST AREA... RADAR SHOWING SHRWS/TSTMS DVLPING ALG THE VA/WV
BORDER. INITIAL SHRTWV COULD SPARK SCT SHRA/TSRA LATE AFTN. SW WNDS
WITH GUST TO ARND 20 KT THRU THE AFTN INTO ERLY EVE. ACTIVITY
LOOKS TO BECOME MORE WIDESPREAD TNT ALONG FRONTAL BOUNDARY INTO
EARLY TUE AM BEFORE LESS ORGANIZED/SCATTERED ACTIVITY OCCURS AFT 06Z
TUE. HAVE CB IN ALL TAFS BEGINNING THIS AFTN ANDOVERNIGHT HRS.
HAVE -RA SBY/ORF/PHF BUT WILL NEED TO MONITOR ALL SITES FOR TSTM
ACTIVITY WHERE IFR VIS LIKELY IN HEAVIER SHWRS.
AFTER INITIAL ACTIVITY MOVES OFFSHORE EARLY TUE AM LOOK FOR SOME
MORE DVLPMNT TUE AFTN/EVE OVER THE CWA WITH MAIN (SECONDARY) FRONTAL
BOUNDARY SLOWLY PUSHING N/S THROUGH THE RGN. ONCE AGAIN LOOK FOR
MVFR/IFR VSBYS (POSSIBLY BRIEF LIFR) IN MOD/HVY RAIN IN SHRA/TSRA
ACTIVITY. FRONTAL BOUNDARY MAY HANG UP NEAR THE VA/NC BORDER INTO
WED AND MAY ALLOW FOR MORE SHRA/TSRA ACTIVITY TO DVLP IN THE LATE
AM/PM HRS OVER FAR SRN VA/NE NC.
&&
.MARINE...
SEAS WILL CONTINUE TO PICK UP ALONG THE NRN AND CENTRAL COASTAL
WATERS THROUGH THE EVENING HOURS. AS SUCH...HAVE CONTINUED SCA
HEADLINES AS PREVIOUSLY THOUGHT. WINDS STILL SHOWN TO INCREASE AFTER
SUNSET AS TEMPS FALL AND MIXING CAN ONCE AGAIN DVLP TWRDS THE WATER
SFC. THIS WILL BE MORE APPARENT IN THE SOUTHERN CHESAPEAKE BAY BY
SUNSET WHERE WINDS WILL BE IN THE 15-20 KT RANGE WITH WAVES BUILDING
TO 3-4 FEET AT THE MOUTH OF THE BAY. THEREFORE...HAVE HOISTED AN SCA
FOR THE SOUTHERN CHESAPEAKE BAY ZONE 632 UNTIL 4 AM TUESDAY.
ANY SHRA/TSRA ACTIVITY CAN ALSO BRING DOWN STRONGER WINDS IN
EXCESS OF 34 KTS THIS EVE INTO ERLY STAGES OF TUE. SEAS SUBSIDE
UNDER 5 FT TWRDS TUE DAYBREAK...AND UNDER 4 FEET AT THE MOUTH OF THE
CHESAPEAKE BAY.
CHCS FOR SHRA/TSRA TUE AFTN/EVE SPILLING OVER THE WATERS AND AGAIN
POSSIBLE FOR SOME INTO WED AM (ESP OFF SE VA/NE NC WATERS). POSSIBLE
LOW LVL SURGE BEHIND FRONTAL PASSAGE WEDNESDAY MORNING. THIS LOOKS A
BIT MORE CERTAIN THIS AFTERNOON...BUT DUE TO CURRENT HEADLINES IN
EFFECT...WILL NOT HOIST AN SCA ATTM AND WILL LET LATER SHIFTS
EVALUATE FURTHER.
HIGH PRES TO GRDLY BUILD INTO RGN/OVR WTRS LATE IN THE WEEK. HAVE
GENRLY FOLLOWED LOCAL WAVE GUID FOR THE BAY/SND...BLENDED LOCAL
GUID/WVWATCH FOR THE COASTAL WATERS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ654.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ650-652.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ632.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...ALB
AVIATION...CY
MARINE...JDM
CLIMATE...BKH/WFA/LSAHazardous weather outlook, Jun 28, 12:18 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
118 PM EDT MON JUN 28 2010
NCZ012>017-030>032-102-VAZ060-065>067-079>081-084-086>098-100-291730-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
MECKLENBURG-LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-
118 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES LATER TODAY WILL RANGE BETWEEN 102 TO 105 DEGREES.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
GUSTY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE IN ANY STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ654-291730-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
118 PM EDT MON JUN 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-656-658-291730-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
118 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-291730-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
118 PM EDT MON JUN 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ652-291730-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
118 PM EDT MON JUN 28 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-061>064-068>078-082-083-085-099-291730-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-
MIDDLESEX-ACCOMACK-
118 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDEX VALUES LATER TODAY WILL RANGE BETWEEN 100 TO 104 DEGREES.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY BECOME SEVERE BY PRODUCING DAMAGING WINDS AND HAIL.
HEAVY DOWNPOURS ARE ALSO POSSIBLE IN ANY STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
THE EVENING HOURS.
MDZ021>025-291730-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
118 PM EDT MON JUN 28 2010
...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT INDEX VALUES LATER TODAY WILL RANGE BETWEEN 100 TO 104 DEGREES.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY BECOME SEVERE BY PRODUCING DAMAGING WINDS AND HAIL.
HEAVY DOWNPOURS ARE ALSO POSSIBLE IN ANY STORM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY CONTINUE INTO THE EVENING
HOURS. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE.
HURLEY
In the hours before
Special weather statement, Jun 28, 3:20 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
420 PM EDT MON JUN 28 2010
VAZ048-049-061>064-068>076-282115-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-ESSEX VA-FLUVANNA
VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM
VA-LOUISA VA-POWHATAN VA-RICHMOND VA-WESTMORELAND VA-
420 PM EDT MON JUN 28 2010
...ISOLATED THUNDERSTORMS MOVING INTO CENTRAL VIRGINIA...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SCATTERED SHOWERS AND ISOALTED THUNDERSTORM FROM 10 MILES
NORTH OF LADYSMITH TO 8 MILES WEST OF CUMBERLAND...OR FROM 10 MILES
NORTHWEST OF BOWLING GREEN TO DILLWYN...MOVING EAST AT 30 MPH. THE
SHOWERS AND STORMS WILL BE NEAR
CORBIN AROUND 425 PM EDT...
WOODFORD AROUND 430 PM EDT...
RAPPAHANNOCK ACADEMY AROUND 435 PM EDT...
WEST VIEW AROUND 440 PM EDT...
ROCK CASTLE AROUND 445 PM EDT...
PORT ROYAL AROUND 450 PM EDT...
WIND GUSTS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF ANY OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3763 7826 3770 7826 3771 7831 3808 7780
3803 7774 3800 7764 3822 7740 3822 7725
3815 7712 3816 7708 3821 7706 3818 7676
3745 7778 3744 7840
25Special weather statement, Jun 28, 3:29 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT MON JUN 28 2010
MDZ021>025-282230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY
429 PM EDT MON JUN 28 2010
...SCATTERED THUNDERSTORMS DEVELOPING OVER THE LOWER MARYLAND
EASTERN SHORE THROUGH EARLY THIS EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE LOWER MARYLAND EASTERN SHORE THROUGH 600 PM. GUSTY
WINDS...CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN
ACCOMPANY SHOWER OR STORM.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM THIS EVENING.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
25
Special weather statement, Jun 28, 4:17 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EDT MON JUN 28 2010
VAZ063-068-070>078-082-083-085-282215-
AMELIA VA-CHARLES CITY VA-CHESTERFIELD VA-ESSEX VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW
KENT VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
517 PM EDT MON JUN 28 2010
...ISOLATED THUNDERSTORMS FROM AROUND THE CITY OF RICHMOND ON
NORTHEAST TOWARD THE NORTHERN NECK...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN AN AREA FROM ABOUT
MONTROSS TO MOSELEY...MOVING EAST AT 30 MPH. THE SHOWERS AND STORMS
WILL BE NEAR...
CURRIOMAN LANDING AROUND 520 PM EDT...
UPSHAW AROUND 525 PM EDT...
TURPIN AROUND 530 PM EDT...
COLES POINT AROUND 535 PM EDT...
TAPPAHANNOCK AROUND 540 PM EDT...
WESTWOOD AROUND 545 PM EDT...
WIND GUSTS TO 40 TO 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. A VERY BRIEF PERIOD OF
HEAVY RAIN IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
LAT...LON 3816 7660 3804 7653 3803 7646 3796 7640
3795 7632 3775 7657 3784 7674 3788 7677
3781 7673 3773 7659 3731 7709 3731 7792
3790 7722 3789 7722 3791 7718 3797 7714
3797 7707 3801 7709 3819 7688
25Special weather statement, Jun 28, 4:51 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
551 PM EDT MON JUN 28 2010
MDZ024-025-282215-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
551 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS MOVING TOWARD OCEAN CITY...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF OCEAN CITY TO 13 MILES
SOUTHWEST OF ASSATEAGUE NATIONAL REFUGE...OR FROM 9 MILES NORTH OF
OCEAN CITY TO 13 MILES NORTHEAST OF POCOMOKE CITY...MOVING EAST AT 30
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
OCEAN PINES AROUND 555 PM EDT...
SNUG HARBOR AROUND 600 PM EDT...
OCEAN CITY AROUND 605 PM EDT...
WIND GUSTS TO 45 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS. VERY HEAVY RAIN IS ALSO
EXPECTED...WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS...AND IN
LOW LYING OR OTHER POOR DRAINAGE AREAS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3833 7507 3821 7514 3812 7516 3807 7521
3818 7520 3822 7516 3820 7519 3821 7520
3846 7520 3845 7509 3844 7507 3845 7505
3844 7504
25Thunderstorm Wind, Chesterfield
- When
- June 28, 4:58 PM EST
- Where
- Chesterfield County, 0.55 mi W of Quail Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 37.380, -77.440
Trees were downed across eastern portions of the county. Trees downed on a home caused the house to collapse in the Sherwood Ridge Subdivision. There was one minor injury.
Thunderstorm Wind, Chesterfield
- When
- June 28, 5:05 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Bellwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -77.440
Trees were downed in the vicinity of the Defense Supply Center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244417, 244421.